Scheduled System Maintenance:
On May 6th, system maintenance will take place from 8:00 AM - 12:00 PM ET (12:00 - 16:00 UTC). During this time, there may be intermittent impact on performance. We apologize for the inconvenience.
By Topic

A geometric approach to root finding in GT(qm)

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

The purchase and pricing options are temporarily unavailable. Please try again later.
2 Author(s)
Van Oorschot, P. ; Dept. of Comput. Sci., Waterloo Univ., Ont., Canada ; Vanstone, S.A.

The problem of finding roots in F of polynomials in F [x] for F=GF(qm), where q is a prime or prime power and m is a positive integer greater than 1 is considered. The problem is analyzed by making use of the finite affine geometry AG(m,q). A new method is proposed for finding roots of polynomials over finite extension fields. It is more efficient than previous algorithms when the degree of the polynomial whose roots are to be found is less than dimension m of the extension field. Implementation of the algorithm can be enhanced in cases in which optimal normal bases for the coefficient field are available

Published in:

Information Theory, IEEE Transactions on  (Volume:35 ,  Issue: 2 )